I am writing because I am quite concerned about my 18 year old sister who has been getting grand mal seizures for three years now, ever since she was vaccinated against Hepatitis b. She got her first seizure the day of the vaccination and is now taking Tegretol.
However, she has recently been complaining of even more annoying symptoms, one of them being that she is constantly seeing flashing lights and dark spots, which make it very difficult for her to read and concentrate on other things. The doctor she just saw said that the seizures could be atrophying her occipital lobe, and that seizure activity could even be spreading to the temporal lobe, which could start to affect her intelligence.
He also said that since the MRI he just saw was not too clear, he could not tell whether the small size of the occipital lobe was caused by atrophy or fluid in the brain, and postulated that she could even have viral encephalitis.
What do you think about this? Is it possible to get viral encephalitis from a Hepatitis B vaccine, and if so what is one supposed to do to treat it, or prevent the seizures from getting worse?